MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5X5MM HT X-DR SCR; PLATE, BONE

BIOMET MICROFIXATION 1.5X5MM HT X-DR SCR; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported, that the patient underwent a procedure.And subsequently was revised for an unknown reason.Attempts have been made.And additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Concomitant medical products: item # 01-6482, lot #: 161370, 1.5/0.6 2mm lefort plate; qty 2.Item # 95-1805, lot #: 273127f, 1.8x5mm ht x-dr screw.Item # 95-1505, lot #: 273727f, 1.5x5mm ht x-dr screw; qty 21.G2: foreign: japan.Customer has indicated, that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00237, 0001032347-2023-00238, 0001032347-2023-00239, 0001032347-2023-00240, 0001032347-2023-00241, 0001032347-2023-00242, 0001032347-2023-00243, 0001032347-2023-00244, 0001032347-2023-00245, 0001032347-2023-00246, 0001032347-2023-00247, 0001032347-2023-00248, 0001032347-2023-00249, 0001032347-2023-00250, 0001032347-2023-00251, 0001032347-2023-00252, 0001032347-2023-00253, 0001032347-2023-00254, 0001032347-2023-00256, 0001032347-2023-00257, 0001032347-2023-00258, 0001032347-2023-00259, 0001032347-2023-00260.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D4: the previously reported lot number was determined to be incorrect by inventory transaction history.Therefore, it is being changed to unknown.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Review of customer-provided photos shows fractures of two plates.No defects could be confirmed on the photos of the 22 reported screws.As the reason for revision is unknown, no conclusions can be made by these photos.Lot identification is necessary for review of device history records, lot identification was not provided for the screws.A definitive root cause cannot be determined.The reported event is unconfirmed.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned plates and screws.Both plates and the screws show signs of attempted use including marking and scratching on the product surfaces.Both plates have fractured.The returned devices were evaluated with optical microscopy and scanning electron microscopy.Sem images of the fracture surfaces of the two plates show fatigue striations, suggesting the fatigue failure mode.Semi quantitative eds elemental analysis found the material to be consistent with titanium with minor carbon contamination.For the (b)(4) returned screws all screws show signs of light use with minor marking on the screw surfaces.All screws however are intact with no signs of damage.The screws are fully functional with no issues found.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.This report is being submitted to update additional information in sections b4, b5, d9, g3, g6, h2, h3, h6, and h11.

Brand Name
1.5X5MM HT X-DR SCR
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17172227
Report Number0001032347-2023-00255
Device Sequence Number12551267
Product Code JEY
UDI-Device Identifier00841036056162
UDI-Public(01)00841036056162
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-1505
Device Lot Number273727F
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer08/31/2023
10/11/2023
08/21/2024
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date09/27/2023
10/19/2023
08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown